Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 13, 2015, 8:15 PM CDT for Crittenden County, Cross County, St. Francis County, Arkansas; Shelby County, Tipton County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2015, 8:15 PM CDT (01:15 UTC)
- Expired
- Apr 13, 2015, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 36 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:30 PM CDT | FLASH FLOOD | Millington, TN | SECTIONS OF WEST STREET IN MILLINGTON FLOODED AND INTO CENTRAL HIGH SCHOOL PROPERTY AND BUILDING AT 8050 WEST STREET. |
| Apr 13, 9:30 PM CDT | FLASH FLOOD | Frayser, TN | STREET FLOODING ON ST. ELMO STREET AND MOUNTAIN TERRACE STREET. ENOUGH TO SHUT STREETS DOWN FOR SEVERAL HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS54 KMEG 140115
FFWMEG
ARC035-037-123-TNC157-167-140415-
/O.NEW.KMEG.FF.W.0014.150414T0115Z-150414T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT MON APR 13 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN TIPTON COUNTY IN SOUTHWESTERN TENNESSEE...
CENTRAL SHELBY COUNTY IN SOUTHWESTERN TENNESSEE...
* UNTIL 1115 PM CDT
* AT 815 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLETT...WEST MEMPHIS...MARION...MILLINGTON...WYNNE...EARLE...
PARKIN...MEEMAN SHELBY FOREST STATE PARK...T O FULLER STATE PARK...
VILLAGE CREEK STATE PARK...MEMPHIS...MUNFORD...CRAWFORDSVILLE...
EDMONDSON...SUNSET...JERICHO...JENNETTE...DIXONVILLE...FRAYSER AND
DOWNTOWN MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3536 9101 3541 9038 3537 9019 3542 9007
3541 9006 3544 9002 3547 8967 3532 8967
3527 8984 3500 9008 3513 9047 3515 9101
$$2 follow-up statements
163
WGUS74 KMEG 140236
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT MON APR 13 2015
ARC035-037-123-TNC157-167-140415-
/O.CON.KMEG.FF.W.0014.000000T0000Z-150414T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-ST. FRANCIS AR-CRITTENDEN AR-TIPTON TN-SHELBY TN-
936 PM CDT MON APR 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
CROSS...NORTHEASTERN ST. FRANCIS...CRITTENDEN...SOUTHWESTERN TIPTON
AND CENTRAL SHELBY COUNTIES...
AT 935 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE UP TO AN INCH OF RAIN OVER THE NEXT 2 HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLETT...WEST MEMPHIS...MARION...MILLINGTON...WYNNE...EARLE...
PARKIN...MEEMAN SHELBY FOREST STATE PARK...T O FULLER STATE PARK...
VILLAGE CREEK STATE PARK...MEMPHIS...MUNFORD...CRAWFORDSVILLE...
EDMONDSON...SUNSET...JERICHO...JENNETTE...DIXONVILLE...FRAYSER AND
DOWNTOWN MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3536 9101 3541 9038 3537 9019 3542 9007
3541 9006 3544 9002 3547 8967 3532 8967
3527 8984 3500 9008 3513 9047 3515 9101
$$740
WGUS74 KMEG 140410
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT MON APR 13 2015
ARC035-037-123-TNC157-167-140420-
/O.EXP.KMEG.FF.W.0014.000000T0000Z-150414T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-ST. FRANCIS AR-CRITTENDEN AR-TIPTON TN-SHELBY TN-
1110 PM CDT MON APR 13 2015
...THE FLASH FLOOD WARNING FOR CROSS...NORTHEASTERN ST. FRANCIS...
CRITTENDEN...SOUTHWESTERN TIPTON AND CENTRAL SHELBY COUNTIES WILL
EXPIRE AT 1115 PM CDT...
THE HEAVY RAIN THREAT IS DIMINISHING ACROSS THE WARNED AREA.
THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3536 9101 3541 9038 3537 9019 3542 9007
3541 9006 3544 9002 3547 8967 3532 8967
3527 8984 3500 9008 3513 9047 3515 9101
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 7:40 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 13, 7:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 740 PM CDT MON APR 13 2015 .UPDATE...LOCALLY HEAVY RAIN IS FALLING ACROSS MUCH OF THE AREA AND WILL CONTINUE FOR MUCH OF THE NIGHT. LIGHTNIN/THUNDER HAS BEEN MINIMAL. ADJUSTES ZONES TO ONLY ISOLATED THUNDER. FORECAST LOOKS ON TRACK...NO NEED TO UPDATE 100% POPS BEFORE MIDNIGHT. A COLD FRONT IS MOVING ACROSSMEMPHIS AT THIS TIME...AND SHOULD EXIT THE MIDSOUTH NEAR OR SHORTLY AFTER SUNRISE. TOMORROW WILL BE COOLER WITH ONLY SCATTERED SHOWERS...MOST LIKELY IN NORTH MISSISSIPPI. && .PREV DISCUSSION... /ISSUED 712 PM CDT MON APR 13 2015/ UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 254 PM CDT MON APR 13 2015/ DISCUSSION... CURRENTLY...A COLD FRONT EXTENDING FROM THE GREAT LAKES TO THE ARKLATEX IS PUSHING INTO THE MIDSOUTH WHILE A POTENT MID LEVEL TROF IS LIFTING NE FROM THE LOWER MISSISSIPPI VALLEY. A MOIST AIRMASS IS IN PLACE ACROSS THE MIDSOUTH WITH SFC DEWPOINTS IN THE MID TO UPPER 60S AND PWS AROUND 1.75 INCHES. AREAL COVERAGE IS STARTING TO PICK UP AS LIFT GENERATED FROM THE MID LEVEL TROF OVERSPREADS THE AREA. TONIGHT...THE MID LEVEL TROF WILL SWING THROUGH THIS EVENING. A SURFACE LOW OVER ERN TX WILL TRACK NORTEHAST ALONG THE SLOW MOVING COLD FRONT INTO NORTH MS AROUND 06Z-09Z AND THEN INTO NRN AL/SRN MIDDLE TN BY TUE AM. AREAL COVERAGE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO INCREASE INTO THE EVENING HOURS AS THE MID LEVEL TROF LIFTS THROUGH. MOST PLACES SHOULD SEE AT LEAST AN INCH WITH LOCALLY HEAVIER AMOUNTS OF 2-3 INCHES. THIS COULD LEAD TO SOME ISOLATED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. EMBEDDED THUNDERSTORMS ACTIVITY SHOULD INCREASE THIS EVENING WITH THE MID LEVEL TROF AND THE ASSOCIATED INCREASED ELEVATED INSTABILITY. EXPECT PRECIP TO TAPER OFF FROM THE SW AFTER MIDNIGHT AS THE MID LEVEL TROF PUSHES INTO THE OHIO VALLEY AND THE SURFACE LOW TRACKS EAST OF THE AREA. TUESDAY...NOT LOOKING LIKE A WASH OUT. PROBABLY A FEW LIGHT SHOWERS AROUND EARLY BUT MUCH OF THE DAY SHOULD BE RELATIVELY DRY. 12Z MODELS ARE IN SOME DISAGREEMENT WITH HOW FAR TO PUSH THE FRONT SOUTH. THE GFS WHICH HAS A STRONGER SFC LOW TUESDAY AM SHOVES THE FRONT WELL SOUTH...PROBABLY TOO FAR...WHILE THE NAM/ECMWF HANG IT UP OVER NE MS. WILL TAKE A COMPROMISE APPROACH AND LEAVE SMALL POPS ACROSS MUCH OF THE AREA EXCEPT ALONG THE NORTH WHERE THEY HAVE BEEN REMOVED IN THE AFTN. COOL NE FLOW BEHIND THE DEPARTING SFC LOW WILL KEEP TEMPS IN THE 60S ACROSS MOST OF THE AREA...INVOF OF THE SURFACE FRONT ACROSS NE MS COULD SEE SOME LOWER 70S. TUESDAY NIGHT INTO WEDNESDAY...THE GFS IS MUCH DRIER THAN ITS COUNTERPARTS WITH THE FRONT REMAINING TO THE SOUTH AND DRIER NE SFC FLOW ACROSS THE AREA. THE NAM AND ECMWF START MOVING THE FRONT NORTH QUICKER WITH MORE PRECIP DEVELOPING ACROSS THE AREA. TOOK A COMPROMISE APPROACH WHICH CUT POPS SLIGHTLY FROM PREVIOUS FORECAST. ADDED A FEW DEGREES TO GFS NUMBERS TUES NIGHT. THURSDAY THROUGH MONDAY...ACTIVE PATTERN CONTINUES WITH SURFACE FRONT REMAINING IN THE VICINITY AND SEVERAL DISTURBANCES MOVING THROUGH IN MOIST SW FLOW ALOFT. DEPENDING ON PRECIP AMOUNTS EARLY IN THE WEEK WE COULD BE LOOKING AT THE NEED FOR FLOOD WATCHES AT SOME POINT. WE MAY START TO DRY BY THE END OF THE WEEKEND INTO EARLY NEXT WEEKEND AS MAIN UPPER TROF/UPPER LOW SHIFTS EAST AND WE TRANSISTION TO A DRIER WEST OR NW FLOW REGIME. SJM && .AVIATION...00Z TAF CYCLE COLD FRONT HAS ALREADY MOVED THROUGH JBR AND IS EXPECTED TO MOVE THROUGH REMAINING TAF SITES TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT MEM/MKL FOR THE NEXT COUPLE OF HOURS AND AT TUP UNTIL 14/04Z...AND RAIN SHOWERS UNTIL AROUND 08Z. MVFR/IFR CONDITIONS EXPECTED AT LEAST THROUGH 15Z...WITH A GRADUAL IMPROVEMENT TO MVFR/IFR CONDITIONS BY TUESDAY AFTERNOON. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 13, 3:07 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT MON APR 13 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 307 PM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH INTO THE MIDSOUTH TONIGHT AND INTERACT WITH AN UPPER LEVEL DISTURBANCE. THIS WILL LEAD TO LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH A FEW ISOLATED HIGHER AMOUNTS. ISOLATED FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONT WILL STALL OVER SOUTHERN PORTIONS OF THE FORECAST AREA AND PROVIDE DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. POTENTIALLY HEAVY AMOUNTS OF PRECIPITATION EARLY IN THE WEEK COULD LEAD TO A SATURATED GROUND...WHICH WOULD ALLOW RAINFALL LATER IN THE WEEK TO BECOME RUNOFF AND CREATE A FLASH FLOOD POTENTIAL. IN ADDITION...AREA STREAMS AND RIVERS HAVE THE POTENTIAL TO RISE THROUGHOUT THE WEEK WITH THE ADDITIONAL RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Local storm report, Apr 13, 2:20 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 SE JONESBORO 35.80N 90.66W
04/13/2015 CRAIGHEAD AR LAW ENFORCEMENT
6 TO 12 INCHES OF WATER OVER PARTS OF SOUTH CARAWAY ROAD.
1/4 TO 1/2 INCH OF RAINFALL IN 15 MINUTES.
&&
PWBSpecial weather statement, Apr 13, 6:54 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT MON APR 13 2015
TNZ049-088-140045-
TIPTON TN-SHELBY TN-
654 PM CDT MON APR 13 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 745 PM CDT FOR...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWESTERN TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWESTERN TENNESSEE...
AT 652 PM CDT...A STRONG THUNDERSTORM PRODUCING HEAVY RAIN NEAR
ARLINGTON...OR 7 MILES EAST OF MILLINGTON. THIS STORM WAS NEARLY
STATIONARY.
POORLY DRAINED ROADWAYS AND LOY LYING AREAS MAY FLOOD.
PEOPLE IN SOUTHEASTERN TIPTON AND NORTHEASTERN SHELBY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3545 8958 3539 8960 3539 8962 3538 8962
3538 8963 3529 8964 3527 8964 3527 8985
3545 8991
TIME...MOT...LOC 2352Z 180DEG 0KT 3535 8975Local storm report, Apr 13, 7:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 1 SE ATOKA 35.44N 89.76W
04/13/2015 TIPTON TN LAW ENFORCEMENT
SEVERAL ROADS CLOSED AROUND THE SHELBY AND TIPTON COUNTY
LINE. UNDERWATER WITH APPROX. SIX INCHES OF WATER.
ROSEMARK ROAD...ATOKA-IDEVILLE ROAD AND FAULKNER ROAD.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:59 AM CDT | River Flood Advisory | MEG | Crittenden | 4 days |
| Apr 13, 7:56 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Apr 14, 4:20 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 15 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.